Alert archive / Minnesota / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this red flag warning at Apr 16, 2010, 4:30 AM CDT for 14 counties in Minnesota. It took effect at Apr 16, 2010, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2010, 4:30 AM CDT (09:30 UTC)
- In effect from
- Apr 16, 2010, 1:00 PM CDT
- Expired
- Apr 16, 2010, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 126 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641 WWUS83 KFGF 160930 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 430 AM CDT FRI APR 16 2010 ...RED FLAG WARNING IN EFFECT FOR NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING FROM LOW RELATIVE HUMIDITIES AND STRONG WINDS... .THE COMBINATION OF RELATIVE HUMIDITIES IN THE 20 TO 25 PERCENT RANGE...AND NORTHERLY WINDS FROM 20 TO 25 MPH WITH GUSTS TO AROUND 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS EVENING FOR NORTHWEST AND WEST CENTRAL MINNESOTA. A DRY AIRMASS HAS MOVED INTO THE AREA BEHIND A COLD FRONT...AND THIS VERY DRY AIR WILL COMBINE WITH STRONG WINDS AND HIGH TO EXTREME FIRE DANGER RATINGS IN MINNESOTA TO DANGEROUSLY FIRE WEATHER CONDITIONS. WINDS WILL SUBSIDE QUICKLY AFTER SUNSET...AND RELATIVE HUMIDITY VALUES WILL QUICKLY RECOVER WITH HIGH PRESSURE AND LIGHT WINDS EXPECTED ON SATURDAY. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-170100- /O.NEW.KFGF.FW.W.0002.100416T1800Z-100417T0100Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 430 AM CDT FRI APR 16 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MINNESOTA...5...6...8...9...13...14...15...16 ...17...22...23...24...27...28...30...31...32...40 NORTH WINDS FROM 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING HOURS. THESE STRONG WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON AROUND 20 PERCENT...AND CREATE DANGEROUS FIRE WEATHER CONDITIONS IN NORTHWEST AND WEST CENTRAL MINNESOTA. FIRE DANGER RATINGS ARE ALSO VERY HIGH TO HIGH THROUGHOUT THE AREA...SO FIRES HAVE THE POTENTIAL TO START EASILY AND SPREAD AT A VERY FAST RATE THIS AFTERNOON AND EVENING GIVEN THE EXTREMELY DRY FUELS. WINDS SHOULD QUICKLY SUBSIDE AROUND SUNSET...AND RELATIVE HUMIDITY VALUES WILL RECOVER WITH HIGH PRESSURE QUICKLY BUILDING INTO THE AREA OVERNIGHT. THIS WILL BRING AN END TO THE CRITICAL FIRE WEATHER CONDITIONS THAT ARE EXPECTED THIS AFTERNOON INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DK
2 follow-up statements
932 WWUS83 KFGF 162010 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 310 PM CDT FRI APR 16 2010 ...RED FLAG WARNING IN EFFECT FOR NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS... .THE COMBINATION OF RELATIVE HUMIDITIES IN THE 15 TO 25 PERCENT RANGE AND NORTHERLY WINDS AROUND 20 MPH WITH FREQUENT GUSTS TO 25 MPH HAS CREATED CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON WHICH WILL LAST INTO THIS EVENING FOR NORTHWEST AND WEST CENTRAL MINNESOTA. HIGH TO EXTREME FIRE DANGER RATINGS PERSIST ACROSS MINNESOTA WHICH HAVE HELPED TO EXACERBATE THESE DANGEROUS FIRE WEATHER CONDITIONS. WINDS WILL SUBSIDE QUICKLY AFTER SUNSET...AND RELATIVE HUMIDITY VALUES WILL QUICKLY RECOVER WITH HIGH PRESSURE AND LIGHT WINDS EXPECTED ON SATURDAY. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-170100- /O.CON.KFGF.FW.W.0002.000000T0000Z-100417T0100Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 310 PM CDT FRI APR 16 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MINNESOTA...5...6...8...9...13...14...15...16 ...17...22...23...24...27...28...30...31...32...40 NORTH WINDS AROUND 20 MPH WITH FREQUENT GUSTS TO 25 MPH WILL CONTINUE THIS AFTERNOON INTO THE EARLY EVENING HOURS. THESE STRONG WINDS HAVE COMBINED WITH MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON BETWEEN 15 AND 25 PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDITIONS IN NORTHWEST AND WEST CENTRAL MINNESOTA. FIRE DANGER RATINGS ARE ALSO VERY HIGH TO HIGH THROUGHOUT THE AREA...SO FIRES HAVE THE POTENTIAL TO START EASILY AND SPREAD AT A VERY FAST RATE THROUGH THIS EVENING GIVEN THE EXTREMELY DRY FUELS. WINDS SHOULD QUICKLY SUBSIDE AROUND SUNSET...AND RELATIVE HUMIDITY VALUES WILL RECOVER WITH HIGH PRESSURE QUICKLY BUILDING INTO THE AREA OVERNIGHT. THIS WILL BRING AN END TO THE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WJB
032 WWUS83 KFGF 170115 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 815 PM CDT FRI APR 16 2010 ...RED FLAG WARNING HAS EXPIRED... MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-170215- /O.EXP.KFGF.FW.W.0002.000000T0000Z-100417T0100Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 815 PM CDT FRI APR 16 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MINNESOTA...5...6...8...9...13...14...15...16 ...17...22...23...24...27...28...30...31...32...40 WIND SPEEDS HAVE DIED DOWN WITH THE APPROACH OF SUNSET AND TEMPERATURES HAVE BEGUN TO FALL AS WELL. THIS WILL ALLOW RELATIVE HUMIDITY LEVELS TO RISE OUT OF THE EXTREMELY DRY CATEGORY. THEREFORE THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Apr 16, 3:44 AM CDT, 46 minutes earlier.
Area forecast discussion, Apr 16, 3:44 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 344 AM CDT FRI APR 16 2010 .DISCUSSION... THE MAIN CHALLENGE THROUGH THE FORECAST WILL BE TEMPERATURES...AND CRITICAL FIRE WEATHER CONCERNS TODAY IN MN. REFER TO THE FIRE WEATHER SECTION OF THIS AFD FOR FURTHER DETAILS. MODELS ARE IN VERY GOOD AGREEMENT AND LIKE THE CONSISTENT GFS FOR DETAILS. FOR TODAY...EXPECT NEARLY FULL INSOLATION WITH NORTH WINDS GUSTING TO AROUND 30 MPH IN THE EAST. THERE WILL BE 30KT TO MIX FROM AROUND 800MB IN THE EAST AND ABOUT 20KT IN THE VALLEY FROM 850MB. WINDS SHOULD BE STRONGEST DURING THE EARLY AFTERNOON AND SLOWLY SUBSIDE THEREAFTER. TEMPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGH PRESSURE BUILDING IN FROM THE WEST. FOR TONIGHT THROUGH SUNDAY...A LARGE AREA OF HIGH PRESSURE WILL SETTLE OVER THE REGION. THE END RESULT WILL BE FAIRLY LIGHT WINDS...CLEAR SKIES AND TEMPS ABOVE NORMAL DURING THE DAY AND NEAR TO SLIGHTLY BELOW NORMAL FOR OVERNIGHT LOWS. THE HIGH WILL SLOWLY SLIDE EAST OF THE AREA ON SUNDAY AND ALLOW FOR LIGHT RETURN FLOW WITH A FEW HIGH CLOUDS. ON MON/TUE...TEMPS SHOULD WARM WELL ABOVE NORMAL WITH WARM ADVECTION INCREASING. THERE COULD BE SOME INCREASE IN CLOUDS...BUT IT SHOULD REMAIN DRY WITH AN UPPER RIDGE BUILDING OVER THE CENTRAL PLAINS. && .AVIATION... VFR CONDITIONS EXPECTED WITH NORTHERLY WINDS GUSTING OVER 25KT AT TIMES THROUGH EARLY AFTERNOON...MAINLY IN MN. && .FIRE WEATHER... A RED FLAG WARNING WILL BE IN EFFECT FOR THE MN COUNTIES EAST OF THE RED RIVER VALLEY FROM 1 PM UNTIL 8 PM TODAY. THE COMBINATION OF WINDS FROM 20 TO 25 MPH WITH GUSTS TO AROUND 30 MPH...COUPLED WITH RELATIVE HUMIDITIES FROM 20 TO 25 PERCENT ARE EXPECTED. IN ADDITION...FUELS ARE VERY DRY WITH HIGH TO VERY HIGH FIRE DANGER RATING IN ALL OF OUR MN COUNTIES. EVEN THOUGH TEMPS WON/T GET TO 75 DEGREES...THIS CRITERIA HAS BEEN WAVED BY FIRE OFFICIALS GIVEN THE CRITICAL NATURE OF ALL THE ABOVE MENTIONED PARAMETERS. WINDS SHOULD QUICKLY SUBSIDE AFTER 00Z THIS EVENING AND RELATIVE HUMIDITIES SHOULD RECOVER QUICKLY WITH CLEAR SKIES AND HIGH PRESSURE BUILDING IN. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR MNZ005-006-008-009-013>017-022>024-027-028- 030>032-040. && DK
Hazardous weather outlook, Apr 15, 12:40 PM CDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1240 PM CDT THU APR 15 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-016-024-027>030- 038-039-049-052>054-161300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-EASTERN WALSH COUNTY-EDDY-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- 1240 PM CDT THU APR 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT WEST WINDS OF 20 TO 30 MPH WILL OCCUR THIS AFTERNOON. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE WILD RICE AT ABERCROMBIE WILL CONTINUE TO SLOWLY RISE BUT REMAIN IN MINOR FLOODING. OTHERWISE...RIVERS IN MINOR FLOODING WILL CONTINUE TO SLOWLY FALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ014-015-026-161300- BENSON-RAMSEY-NELSON- 1240 PM CDT THU APR 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WEST WINDS WILL LIKELY CAUSE WAVE ACTION ON DEVILS LAKE AND STUMP LAKE TODAY. WAVES AS HIGH AS 3 FEET MAY BE POSSIBLE. ROADS ON THE SOUTH AND EAST SIDE OF THE LAKES MAY BE INUNDATED WITH WATER IF THE ROADS ARE NEAR LAKE LEVEL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in Minnesota, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.